How can we help?

How many days should I spot after taking the morning after pill?

Some women may experience light bleeding, known as spotting, after using the emergency pill (also called the morning after pill).

The morning-after pill can also affect some womens’ periods, meaning you might get your period earlier or later than you normally would. Some degree of spotting is a common side effect of the morning-after pill. There is generally no need to worry if you experience light bleeding or an unusually mild or heavy period after you use either type of morning-after pill.

Order Contraception
Dr Gillian Holdsworth headshot

This post was clinically reviewed by:
Dr Gillian Holdsworth Fettle's Managing Director, Medical Doctor and public health expert.

You might find these helpful

Recent posts

Do you ovulate with Zelleta?

Yellow arrow pointing right

How do men get trichomoniasis and how to treat it?

Yellow arrow pointing right

Does trichomoniasis come back after treatment?

Yellow arrow pointing right

What can trichomoniasis lead to?

Yellow arrow pointing right

How long does trichomoniasis last in men?

Yellow arrow pointing right